Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 69, NWS Albuquerque, NM

November 14, 20224 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Nov 14, 2022, 2:43 AM MST for 4 counties in New Mexico. It took effect at Nov 14, 2022, 5:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2022, 2:43 AM MST (09:43 UTC)
In effect from
Nov 14, 2022, 5:00 AM MST
Expired
Nov 14, 2022, 2:53 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Curry County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 29 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS75 KABQ 140943
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
243 AM MST Mon Nov 14 2022

NMZ231-234>236-141830-
/O.NEW.KABQ.WI.Y.0069.221114T1200Z-221114T2300Z/
Harding County-Quay County-Curry County-Roosevelt County-
243 AM MST Mon Nov 14 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Curry County, Quay County, Roosevelt County and Harding 
  County.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways, especially west-to-east oriented roads such as 
  Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
2 follow-up statements
128 
WWUS75 KABQ 141821
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1121 AM MST Mon Nov 14 2022

NMZ231-234>236-142300-
/O.CON.KABQ.WI.Y.0069.000000T0000Z-221114T2300Z/
Harding County-Quay County-Curry County-Roosevelt County-
1121 AM MST Mon Nov 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Curry County, Quay County, Roosevelt County and Harding 
  County.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

33
482 
WWUS75 KABQ 142153
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
253 PM MST Mon Nov 14 2022

NMZ231-234>236-142300-
/O.CAN.KABQ.WI.Y.0069.000000T0000Z-221114T2300Z/
Harding County-Quay County-Curry County-Roosevelt County-
253 PM MST Mon Nov 14 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory levels, therefore the Wind 
Advisory has been cancelled. A few wind gusts up to 35 mph are still 
likely through late afternoon.

$$

Guyer

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:35 PM MST, 4 hours 8 minutes earlier.

Area forecast discussion, Nov 13, 10:35 PM MST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1035 PM MST Sun Nov 13 2022

...New AVIATION...

.UPDATE...
Issued at 823 PM MST Sun Nov 13 2022

Latest trends in model guidance showing an area of enhanced
snowfall over the Santa Fe Metro Area and the Estancia Valley
tonight due to enhanced low level convergence, atmospheric
stretching, and frontogenetic forcing. As such, decided to add
both zones to the Winter Weather Advisory.

&&

.SYNOPSIS...
Issued at 229 PM MST Sun Nov 13 2022

Difficult winter travel conditions are expected late tonight
through Monday morning for the northern mountains, upper Rio
Grande Valley, far northeastern NM from Raton to Clayton, and
stretching down into the Central Highlands along I-40 east of
Moriarty at Clines Corners. Moderate accumulations of 3 to 6
inches are forecast at the higher elevations of the Sangre de
Cristo Mountains, with the combination of snow and blowing snow
through northeastern NM and the Central Highlands. Conditions
clear out through the day Monday with below normal temperatures
persisting through the forecast period. Two more weak winter
weather systems look to bring light snow to the northern mountains
and northeastern plains Tuesday night and Friday. Bitter cold
looks to invade much of New Mexico, and notably the eastern plains
with Friday’s system.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 229 PM MST Sun Nov 13 2022

A quick bout of winter weather will impact parts of the region the
next 18-24 hrs. This is a tricky storm system with moderate forecast
confidence at best so changes are possible with short notice thru
Monday morning. Models are in overall good agreement with the track
and timing however the big challenge is where important mesoscale
features generate bursts of hazardous impacts. The suite of 12Z
models, near-term hi-res CAMs, NBM snowfall percentiles, and WPC QPF
captures two areas of concern. The upper low currently centered near
the AZ/UT border will shift southeast toward KGUP then south of KABQ
and KCVN thru Monday. The Pacific cold front will move southeast to
the RGV tonight while the backdoor portion races south/southwest to
the central mt chain thru Monday morning. A band of snow developing
across northwest NM this evening will move southeast and expand in
coverage as better low level convergence and upper dynamics focus
within central NM. A burst of moderate snow with much colder air and
blustery winds will lead to a period of hazardous travel overnight
and Monday morning from the Sangre de Cristos south to KCQC and the
nearby highlands. A second band of snowfall is expected to develop
over northeast NM and the TX/OK panhandles as the system exits the
region. Confidence is lower on the exact location of this second
band but trends show eastern Union County will be impacted by 3-6
hours of moderate snow and strong north winds so a Winter Weather
Advisories has been expanded to this area. Overall winds trended
lighter from recent guidance however an hour or two with Windy
Advisory conditions may impact the Caprock region Monday morning.
Max temps will be 10-25F below normal Monday with clearing skies
from west to east. Much drier air with strong surface high pressure
and light winds Monday night will lead to very cold temps Tuesday
morning.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 229 PM MST Sun Nov 13 2022

Tuesday begins the long term period as a transition day before
the next injection of cold air to northern and central NM Tuesday
night and Wednesday. The cold boundary layer airmass across the
eastern plains will not have undergone much modification for
Tuesday as forecast highs are only expected to warm a few degrees
generally. Thus highs will remain 10F to 15F below normal over
western NM and 15F to 20F below normal through eastern NM Tuesday.
Tuesday night’s weak winter weather event has seen the latest 12Z
suite of model runs come into much better agreement with the
evolution of a weak upper level trough axis passing NNW-SSE
through northern NM. This feature is expected to override a
reinforcing surface backdoor push up the east slopes of the Sangre
de Cristo Mountains and Raton Pass area producing enough
destabilization to produce light snow accumulations there by
Wednesday morning. Earlier runs of the GFS favored an associated
closed low enhancing uplift and forcing and producing a much
wetter scenario for central NM, but this scenario is no longer
favored at all. Instead, the overall message features these
lighter snow accumulations through the northern Sangre de Cristo
Mountains and continued well below normal cold.

Thursday is much the same as Tuesday with a slight warming trend
bringing highs back to “only” 10F to 15F below normal across the
forecast area. It is another transition day before yet another
injection of cold air arriving Friday morning. This airmass with
origins from northern Canada will follow a backdoor cold front
surging southward into eastern NM, banking up against the eastern
slopes of the Central Mountain Chain by mid-day Friday. With zonal
flow aloft ahead of another upper level trough axis, a bank of low
clouds from the aforementioned backdoor cold front is favored
across the eastern plains much of the day Friday. High
temperatures as a result will struggle to reach back above
freezing for the northeastern plains. Light snow will favor areas
along and east of the Central Mountain Chain Friday through Friday
night as the upper level trough axis crosses the state NW-SE.
Conditions look to clear out by next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1004 PM MST Sun Nov 13 2022

Current satellite imagery shows the Pacific front speeding across
central NM, while the backdoor front begins its descent down the
eastern plains. Cigs/vsbys will continue to deteriorate overnight
with lcl MVFR/IFR conditions from SN possible through sunrise in
and around the central mts. As the backdoor portion of the front
races down the eastern plains, MVFR/IFR conditions will become
more widespread between KTCC and KCVS by the morning hours. Gusty
winds can be expected in the wake of these fronts along with
sharp wind shifts. Conditions will slowly improve from west to
east aft 14/15Z.

&&

.FIRE WEATHER...
Issued at 229 PM MST Sun Nov 13 2022

No critical fire weather conditions are expected for at least the
next 7 days. A storm system will move across the region tonight with
wind, colder temperatures, and light to moderate snow thru Monday
morning. Several inches of snow are likely in the Sangre de Cristo
Mts with lighter amounts across northeast and east central NM. The
rest of this week will feature a series of cold fronts with blustery
winds, below normal temps, and widespread poor to fair ventilation.
A couple more bouts of light snow are possible over parts of the
north and east Tuesday night/Wednesday and Friday night/Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  23  45  18  43 /  30   0   0   0
Dulce...........................  20  42  10  43 /  50  10   0   0
Cuba............................  22  40  15  39 /  50  10   0   0
Gallup..........................  20  44  13  43 /  30   0   0   0
El Morro........................  21  41  18  43 /  30   5   0   0
Grants..........................  21  46  12  46 /  20   5   0   0
Quemado.........................  22  43  19  48 /  30   5   0   0
Magdalena.......................  28  47  25  47 /  10   5   0   0
Datil...........................  23  43  20  47 /  20   5   0   0
Reserve.........................  21  54  18  57 /  10   0   0   0
Glenwood........................  27  56  27  59 /  10   0   0   0
Chama...........................  16  37   7  37 /  80  20   5   5
Los Alamos......................  25  38  20  39 /  70  20   0   0
Pecos...........................  24  38  17  39 /  90  50   0   5
Cerro/Questa....................  16  32  16  31 /  90  20  10  20
Red River.......................  11  32   9  32 / 100  20  20  20
Angel Fire......................  11  33   0  33 /  80  40  10  20
Taos............................  17  38   8  40 /  80  20   5  10
Mora............................  19  37  12  38 /  90  40   0  10
Espanola........................  27  45  18  46 /  70  20   0   0
Santa Fe........................  24  38  20  39 /  70  50   0   0
Santa Fe Airport................  26  42  18  41 /  70  40   0   0
Albuquerque Foothills...........  31  46  27  47 /  50  30   0   0
Albuquerque Heights.............  32  49  25  49 /  30  10   0   0
Albuquerque Valley..............  31  51  22  51 /  30  10   0   0
Albuquerque West Mesa...........  32  49  25  49 /  40  10   0   0
Belen...........................  31  52  19  52 /  20  20   0   0
Bernalillo......................  32  50  24  49 /  50  20   0   0
Bosque Farms....................  30  52  18  52 /  20  10   0   0
Corrales........................  32  50  23  50 /  40  20   0   0
Los Lunas.......................  30  52  19  52 /  20  10   0   0
Placitas........................  30  44  26  44 /  50  30   0   0
Rio Rancho......................  32  49  24  49 /  40  20   0   0
Socorro.........................  33  54  25  54 /  10   0   0   0
Sandia Park/Cedar Crest.........  26  38  22  39 /  50  40   0   0
Tijeras.........................  28  42  23  43 /  50  30   0   0
Edgewood........................  26  40  17  42 /  60  40   0   0
Moriarty/Estancia...............  24  41  12  43 /  60  30   0   0
Clines Corners..................  21  35  15  36 /  80  50   0   0
Mountainair.....................  26  41  20  44 /  40  20   0   0
Gran Quivira....................  27  42  22  46 /  30  20   0   0
Carrizozo.......................  31  48  26  51 /  20  10   0   0
Ruidoso.........................  27  41  23  44 /  20  10   0   0
Capulin.........................  18  28  14  32 /  60  40   5  10
Raton...........................  21  35  14  37 /  60  30  10  10
Springer........................  23  38  14  39 /  60  40   0  10
Las Vegas.......................  21  35  14  35 /  80  50   0   5
Clayton.........................  23  32  18  37 /  50  50   0   0
Roy.............................  24  34  17  35 /  60  40   0   5
Conchas.........................  29  41  20  43 /  40  50   0   0
Santa Rosa......................  29  41  21  43 /  40  50   0   0
Tucumcari.......................  29  37  19  42 /  30  40   0   0
Clovis..........................  27  37  19  44 /  10  20   0   0
Portales........................  28  40  19  46 /  10  10   0   0
Fort Sumner.....................  30  42  21  45 /  20  20   0   0
Roswell.........................  34  49  25  49 /   5   5   0   0
Picacho.........................  33  46  22  46 /   5   0   0   0
Elk.............................  31  48  21  48 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MST Monday for NMZ230.

Winter Weather Advisory until 8 AM MST Monday for NMZ210-213-216.

Winter Weather Advisory until 8 AM MST Monday for NMZ212-214-215-
218-222-223-227-229.

&&

SHORT TERM...42
LONG TERM....24
AVIATION...12

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.